Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Taking Cipralex And Trazodone At The Same Time


  • Please log in to reply
2 replies to this topic

#1 happygranny

happygranny

    Just Registered

    ID: 38413

  • Just Registered
  • 4 posts

Posted 07 July 2009 - 05:50 PM

Hello, I am new here, this is my first post so hopefully I am doing this correctly.
I have been taking Trazodone for over 5 years now, starting at 50 mgs and now up to 100 mgs for sleep. I was Dxd with FMS and CFS/ME after 3 years for searching for answers, in 2003. I was then tested positive for Lyme disease in 2005 and been on and off ABX until February this year when I stopped because I didn't think I was getting much better anymore and in fact was getting worse.

I do suffer depression, though no anxiety attacks, mostly not able to feel much emotion anymore. I do feel contented, just no emotional highs and lows.

My Doctor Rxd Cymbalta first and after 3 or 4 days I was very paranoid and having strange thoughts so I stopped. Now I am about to try Cipralex but when I bought the Rx into the pharmacy I was told there could be a problem because of an interaction between Trazodone and Cipralex. They checked with my doctor and he said I could go ahead with it because of the doses (I guess?).

I take 100 mgs of TRazodone at bedtime and supposed to take 10 mgs of Cipralex but hesitate because of the interaction possibility.

Has anyone had experience with this?
Thanks,
happygranny

#2 larkinthemorning

larkinthemorning

    Junior Member

    ID: 33114

  • Junior Member
  • PipPip
  • 72 posts
  • Location:sacramento, ca

Posted 08 July 2009 - 12:57 PM

Hi, and welcome to the forums! I have been on trazodone and celexa for two years (minus 6 months when I stopped the celexa but was still on the trazodone) and I've been fine, no interactions. I am taking 200 mg of trazodone at night and 20 mg of celexa in the morning. Did the pharmacist say what the possible interaction could be? Just curious.

#3 happygranny

happygranny

    Just Registered

    ID: 38413

  • Just Registered
  • 4 posts

Posted 08 July 2009 - 02:54 PM

Hello Larkinthemorning, thankyou for your response, I appreciate that. Celexa and Ciprolax are fairly similar in make-up from what I have read, so that is good news.

T he warning was about Serotonin accumulation that could cause muscle spasms. I did some searching about it online and am afraid I don't understand a lot of what I read, but it did say something about : Selective Serotonin Reuptake Inhibitors with Tricyclic Compounds (Trazodone) being a Level 3 in Severity being Moderate Interaction and directions are to assess the risk to patient and take action as needed. My doctor figured there was no problem, but I still hesitate to start it.

also I am feeling quite sick right now and I think it is a reaction to the Oxycontin I am taking for Peripheral Neuropathic pain.

Thanks again,

Happygranny

Hi, and welcome to the forums! I have been on trazodone and celexa for two years (minus 6 months when I stopped the celexa but was still on the trazodone) and I've been fine, no interactions. I am taking 200 mg of trazodone at night and 20 mg of celexa in the morning. Did the pharmacist say what the possible interaction could be? Just curious.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users